Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The boundary integral equation method in plane elasticity


Author: Christian Constanda
Journal: Proc. Amer. Math. Soc. 123 (1995), 3385-3396
MSC: Primary 73C02; Secondary 35J55, 73V99
MathSciNet review: 1301017
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The boundary integral equation method in terms of real variables is applied to solve the interior and exterior Dirichlet and Neumann problems of plane elasticity. In the exterior case, a special far-field pattern for the displacements is considered, without which the classical scheme fails to work. The connection between the results obtained by means of this technique and those of the direct method is indicated.


References [Enhancements On Off] (What's this?)

  • [1] N.I. Muskhelishvili, Some basic problems in the mathematical theory of elasticity, 3rd ed., Noordhoff, Groningen, 1949.
  • [2] V. D. Kupradze, Potential methods in the theory of elasticity, Translated from the Russian by H. Gutfreund. Translation edited by I. Meroz, Israel Program for Scientific Translations, Jerusalem; Daniel Davey &\ Co., Inc., New York, 1965. MR 0223128 (36 #6177)
  • [3] Christian Constanda, On nonunique solutions of weakly singular integral equations in plane elasticity, Quart. J. Mech. Appl. Math. 47 (1994), no. 2, 261–268. MR 1277149 (95c:73021), http://dx.doi.org/10.1093/qjmam/47.2.261
  • [4] V. D. Kupradze, T. G. Gegelia, M. O. Basheleĭshvili, and T. V. Burchuladze, Three-dimensional problems of the mathematical theory of elasticity and thermoelasticity, Translated from the second Russian edition, North-Holland Series in Applied Mathematics and Mechanics, vol. 25, North-Holland Publishing Co., Amsterdam-New York, 1979. Edited by V. D. Kupradze. MR 530377 (80h:73002)
  • [5] C. Constanda, A mathematical analysis of bending of plates with transverse shear deformation, Pitman Research Notes in Mathematics Series, vol. 215, Longman Scientific & Technical, Harlow; copublished in the United States with John Wiley & Sons, Inc., New York, 1990. MR 1072130 (91m:73016)
  • [6] M. A. Jaswon and G. T. Symm, Integral equation methods in potential theory and elastostatics, Academic Press [Harcourt Brace Jovanovich, Publishers], London-New York, 1977. Computational Mathematics and Applications. MR 0499236 (58 #17147)
  • [7] F.J. Rizzo, An integral equation approach to boundary value problems of classical elastostatics, Quart. Appl. Math. 25 (1967), 83-95.
  • [8] Christian Constanda, Integral equations of the first kind in plane elasticity, Quart. Appl. Math. 53 (1995), no. 4, 783–793. MR 1359511 (96k:73025)
  • [9] Christian Constanda, Some comments on the integration of certain systems of partial differential equations in continuum mechanics, Z. Angew. Math. Phys. 29 (1978), no. 5, 835–839 (English, with French summary). MR 511916 (80h:73018), http://dx.doi.org/10.1007/BF01589295
  • [10] Carlo Miranda, Partial differential equations of elliptic type, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 2, Springer-Verlag, New York-Berlin, 1970. Second revised edition. Translated from the Italian by Zane C. Motteler. MR 0284700 (44 #1924)
  • [11] N. I. Muskhelishvili, Singular integral equations, Wolters-Noordhoff Publishing, Groningen, 1972. Boundary problems of functions theory and their applications to mathematical physics; Revised translation from the Russian, edited by J. R. M. Radok; Reprinted. MR 0355494 (50 #7968)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 73C02, 35J55, 73V99

Retrieve articles in all journals with MSC: 73C02, 35J55, 73V99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1301017-3
PII: S 0002-9939(1995)1301017-3
Keywords: Boundary integral equation, plane elasticity
Article copyright: © Copyright 1995 American Mathematical Society